Jump to content
Important Survey - Please Participate ×

SSRI Ramp Up Symptoms


[No...]

Recommended Posts

I’ve been off Klonopin for 45 days. I started an SSRI on Thursday. (Paxil). I took only one 10mg pill and it really ramped up my w/d symptoms.  Is this this common?

 

Please help.

Link to comment
Share on other sites

Two things:

 

1) Some people find that bc our bodies are trying to recover from benzos that they don't respond well to SSRI's.

 

2) Paxil can be one of the worst SSRI's to take. Its harder to get off of than the others - as in more symptoms.

 

Anxiety and depression are common in benzo wd. Psyche docs who are not benzo wise often try to treat benzo wd with more psyche meds. In my humble opinion it is best to not take any meds if possible in recovery. your brain is working super hard to find equilibrium again, and more meds can really confuse things.

 

I am completely med free after going through polydrugging thanks to the psyche community. I am so glad to be off all meds.

 

Benzo wd can be rough, but please don't look for a quick med fix to any symptoms you may be having. Time and good nutrition is what heals our bodies for the most part. Supportive loved ones as well:)

 

Link to comment
Share on other sites

I’m unsure why you’ve e been prescribed another med?  Are you trying to manage benzo wd symptoms?  Most doctors want to prescribe anti depressants for benzo wd.  I’m not sure why.  If you feel you must take an anti depressant to function, is between you and your doctor.  However, benzo recovery isn’t really helped by this approach.  There is really no research to support this approach.  Benzo recovery can feel like depression at times.  But it’s not that.  I guess doctors want to feel useful and all they know is to prescribe.  If you’ve only taken one pill, and you feel worse, consider doing more research before getting into it.  It’s totally up to you.  As you know, we can’t medically advise.  We don’t know anything about why you were prescribed this medication.  As for me, I am totally over psych meds and when I’m benzo feee, I’ll never go near them again. 
Link to comment
Share on other sites

I have an underlying anxiety disorder and depression. It runs in my family.  So now that I am off Benzos, I thought I would start taking Paxil. It ramped up my symptoms.  I am also on Gabapentin 800MG.  I want off that poison.  I have been on it 6 months. How did you get off of the Gabapentin you were taking?  Did you have symptoms?

 

 

Link to comment
Share on other sites

I still take gabapentin.  I started at 900 mgs.  I ow take 300 mgs.  I was only on the 900 for one month, then 600 2 weeks.  I just went down 300 at a time, but I was on a short time.  I didn’t have a problem.  I think my feet seemed tingly for a few days.  But 6 months at 800 is not the same.  I think taper in small amounts, too.  I’m not too worried about the gabapentin.  My naturopath also is not concerned.  It’s said that this is not at all as hard as benzos to taper.  I hope that’s true. 
Link to comment
Share on other sites

....So now that I am off Benzos, I thought I would start taking Paxil.

 

Out of the frying pan into the fire. Bad move.

No doubt the doc handed it out like candy.

Please consider if this is the right choice.

 

You’ve  basically prescribed yourself!!!

You’re playing around with your brain and your future looking for a quick fix that will in my opinion add to your problems.

What Trina75 said early in the thread is on the money.

Good luck.

 

Link to comment
Share on other sites

×
×
  • Create New...